Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Confused
Dec 23, 2008

Dr. Henry I have an involved question, or at least it seems involved to me. You have given me good advice before. I started Atripla in April and was on it for about four months. I could not get past the nausea and had lost about 40 pounds. Dr. Brown changed me to Combivir and Kaletra. Compared to Atripla I love this set, but at my last appointment I got very confussed. I am still very confussed. This is what I do not understand: Date,VL,CD4,% 1/7/8,336000,510,na 4/8/8,95000,343,17% 4/11/08 Start Atripla 5/3/8,149,na,na 7/31/8,ND,384,23% 8/1/8, Start new meds 11/6/8,ND,252,23%

She told me it was all good. She said that the 23% being constant was good, but since that time I have been plagued with a severe sinus infection, the stomache flue, and another stomache bug. I am concerned, I do not fully understand. I know she told me I had a decrease in white blood cell count. I lost CD4 count. She told me that less than 12% is considered to be AIDES. My questions are simple I guess: What is normal on the percent thing? Is 252 close to having AIDES? Is there anything I can do to help this get better? I take my meds all the time. I have only missed one dose about three days ago when I thought I would puke them back up. I know she tried to explain this but I am still very confused. Is everything ok, or am I in danger of AIDES?

Hank

Response from Dr. Henry

The CD4 count bounces around alot from day to day so hard to say much about one or two values in many cases. The CD4 % often easier to follow for trends-yours was stable last 2 measures and viral load is still undetectable. Boosted protease inhibitors like Kaletra generally result in similar or sometimes slightly better CD4 recovery than seen with non nuke RT inhibitors like efavirenz (Atripla). I would say you are doing OK and need to be patient to see what evolves over next several visits. KH



Previous
Side effects Atripla vs Sustiva/Truvada
Next
fat in the neck

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement